Florida, 2014Damaging Wind in Florida, June 21, 2014
June 21, 2014 · NWS MLB · 1 event in 1 county or zone
A line of thunderstorms pushed across the coastal waters of Brevard County and produced severe wind gusts at Sebastian Inlet.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms pushed across the coastal waters of Brevard County and produced severe wind gusts at Sebastian Inlet.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jun 21, 2:51 PM EST, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 21, 2:51 PM EST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
351 PM EDT SAT JUN 21 2014
.DISCUSSION...
THROUGH TONIGHT...OUTFLOW BOUNDARY CRUISING SOUTHEAST ACROSS
BREVARD AND OSCEOLA COUNTIES WILL INTERSECT THE DEVELOPING EAST
COAST SEA BREEZE SOUTH OF THE CAPE. THIS WILL PRODUCE AN INCREASE
IN STORM COVERAGE AND INTENSITY SOUTH OF ORLANDO INTO EARLY EVE.
ALTHOUGH 500 MB TEMPS ARE ONLY -7.1C FROM THE 11 AM CAPE
SOUNDING...THE ATMOS IS A LITTLE DRIER ESP IN THE MID LEVELS.
COMBINE THIS WITH THE STRONG HEATING THAT HAS OCCURRED TODAY AND
THE STEEPER LAPSE RATES BETWEEN 850 AND 700MB...THERE WILL BE AN
ENHANCED THREAT FOR MICROBURSTS.
THERE IS REHEATING OCCURRING BACK BEHIND THE OUTFLOW BOUNDARY
ACROSS LAKE AND ORANGE COUNTIES WHERE THERE WASN'T MUCH RAINFALL
SO ALTHOUGH THERE DON'T APPEAR TO BE (M)ANY BOUNDARIES TO SPARK
CONVECTION IN THE NEAR TERM...EXPECT SOME AIRMASS STORMS TO
DEVELOP IN THE NEXT FEW HOURS. THE FOCUS FOR STORMS THROUGH EARLY
EVE WILL BE OVER THE SOUTH HALF OF THE FA. CONVECTION WILL
DIMINISH BY MIDNIGHT.
SUNDAY LOOKS SIMILAR TO TODAY WITH OFFSHORE FLOW AND ABOVE NORMAL
TEMPS. A LITTLE HIGHER MOISTURE ACROSS THE NORTH HALF SHOULD
INITIATE CONVECTION LIKE TODAY BY AROUND NOON.
SUN-MON...DLM RIDGE AXIS STAYS SUPPRESSED SOUTH OF FL WITH A TROUGH
BOTH AT THE SURFACE AND ALOFT ACROSS THE SERN CONUS. THIS WILL PLACE
ECFL IN MOIST SW SURFACE FLOW WITH POPS AND TEMPS GENERALLY ABOVE
CLIMO BY A COUPLE OF DEGS. THIS MEANS HIGH TEMPS REACHING THE LOW
90S EVEN AT THE COAST WITH THE OFFSHORE FLOW AND DELAYED SEA
BREEZE. GFS SHOWS INCREASED SUPPRESSION FROM RIDGE BUILDING ALOFT
MONDAY SO STORM COVERAGE SHOULD BE LOWER ESP ACROSS THE SOUTH.
TUE-SAT...DIFFS BETWEEN THE GFS AND ECM PERSIST W/R/T THE POSN OF
THE NWD BUILDING DLM RIDGE FOR MOST OF NEXT WEEK. THE GFS CONTINUES
TO SHOW THE RIDGE BUILDING FARTHER EAST ACROSS FL AND THE BAHAMAS...
WHILE THE ECM SHOWS THE RIDGE NOSING FARTHER WEST OVER THE CTRL-ERN
GOMEX...WITH A WEAK TROUGH DOWNSTREAM OVER THE GOMEX. AT THE SURFACE
THE GFS SHOWS THE ATLC RIDGE AXIS LIFTING SLOWLY NWD OVER THE CWA
FROM TUE-THU...REMAINING OVER CTRL FL INTO NEXT WEEKEND. THE ECM FOR
THE MOST PART KEEPS THE SFC RIDGE BETWEEN LAKE OKEE AND SOUTH FL.
THE FORMER MODEL SOLN WOULD FOCUS SLIGHTLY HIGHER POPS OVER THE
INTERIOR CWA COUNTIES WHILE THE LATTER WOULD ARGUE FOR MORE UNIFORM
DISTRIBUTION. BOTH SOLUTIONS KEEP FAIRLY HIGH PWATS IN PLACE...WHICH
SHOULD KEEP POPS ON THE HIGH SIDE OF LATE JUNE CLIMATOLOGY...WHICH
IS ABOUT 35-45 PCT. HAVE SHADED POPS ABOUT 10 PERCENT HIGHER INLAND
FOR THE TIME BEING...50/60 FOR TUE/WED...AND 40/50 FROM THU-SAT.
TEMPS SHOULD AVERAGE A DEGREE OR TWO ABOVE CLIMO...OWING TO THE LACK
OF STRONG EASTERLY FLOW PRODUCING A SLOWER INLAND-MOVING ECSB.
&&
.AVIATION...
OUTFLOW BOUNDARY PRESSING SOUTHEAST WILL INTERSECT THE DEVELOPING
EAST COAST SEA BREEZE SOUTH OF THE CAPE. SO CURRENT TEMPO GROUPS
FOR TSRA LOOK GOOD AT MLB/VRB/FPR/SUA. ADDL STORMS MAY DEVELOP
ACROSS THE NORTH INTERIOR TERMINALS (MCO/SFB/LEE) WHERE REHEATING
IS OCCURRING BEHIND THE PREVIOUS CONVECTION. CONVECTION SHOULD
DIMINISH BY 04Z. SUNDAY LOOKS SIMILAR WITH OFFSHORE FLOW AND
CONVECTIVE INITIATION FROM MCO NORTH BETWEEN 16Z-18Z.
&&
.MARINE...
ONSHORE FLOW NEAR THE COAST IN A SEA BREEZE WILL QUICKLY RETURN
TO OFFSHORE COMPONENT THIS EVE AND INCREASE TO 15 KNOTS OFFSHORE.
A FEW STORMS WILL PUSH OFF THE COAST.
SUN-WED...PROXIMITY OF LOW LEVEL RIDGE AXIS WILL KEEP SEAS 2FT NEAR
SHORE AND 3 FT OFFSHORE. WINDS GENERALLY OUT OT THE SW SUN-MON...
S TO SW TUE-WED. WINDS BECOMING S-SE EACH AFTERNOON NEAR SHORE IN AN
AFTERNOON SEA BREEZE.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 74 92 75 92 / 30 50 20 50
MCO 74 93 74 93 / 30 50 20 40
MLB 74 91 73 92 / 30 40 20 40
VRB 73 92 72 91 / 30 40 20 30
LEE 75 91 75 93 / 30 50 20 40
SFB 76 94 75 94 / 30 50 20 50
ORL 76 93 75 93 / 30 50 20 40
FPR 74 91 72 89 / 30 40 20 30
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
KELLY/BRAGAW
Hazardous weather outlook, Jun 21, 11:44 AM EST, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1244 PM EDT SAT JUN 21 2014
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-220445-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
1244 PM EDT SAT JUN 21 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
A DEEP WEST TO NORTHWEST FLOW WILL DELAY THE ONSET OF THE EAST
COAST SEA BREEZE AND CONFINE IT TO THE EAST SIDE OF THE FLORIDA
PENINSULA. STORMS WILL DEVELOP THROUGH MID AFTERNOON ALONG THE
COAST AS THE BREEZE DRIFTS ONSHORE. SCATTERED STORMS ALSO WILL
DEVELOP NORTH OF THE I-4 CORRIDOR AND WEST OF THE FLORIDA TURNPIKE
AS THE WEST COAST SEA BREEZE PUSHES RAPIDLY INLAND.
BY LATE AFTERNOON...STORMS WILL TRANSLATE TO THE INTERIOR
COUNTIES SOUTH OF I-4 AS OUTFLOW BOUNDARIES FROM THE COASTAL
STORMS PROPAGATE WESTWARD AND INTERACT WITH THE WEST COAST SEA
BREEZE. STORM MOTION WILL BE SOUTHEAST AROUND 15 MPH. THE PRIMARY
WEATHER HAZARDS WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
WIND GUSTS AROUND 40 MPH.
.RIP CURRENT IMPACT...
THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT THE BEACHES TODAY.
THE RIP RISK WILL BE AT ITS GREATEST FROM LATE AFTERNOON THROUGH
SUNSET DUE TO TIDAL EFFECTS.
.MARINE THUNDERSTORM GUST IMPACT...
AFTERNOON THUNDERSTORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO
40 MPH WHICH WILL POSE A THREAT TO SMALL CRAFT ON THE INLAND LAKES
AND THE INTRACOASTAL WATERWAY. THE HIGHEST STORM POTENTIAL WILL BE
OVER THE COASTAL COUNTIES THROUGH LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SCATTERED THUNDERSTORMS ARE FORECAST OVER THE AREA EACH AFTERNOON.
A PREVAILING WEST TO SOUTHWEST FLOW WILL CONCENTRATE STORM
ACTIVITY ALONG THE EAST FLORIDA COAST FOR MUCH OF THE UPCOMING
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
BRAGAW
In the hours before
Special weather statement, Jun 21, 4:08 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
508 PM EDT SAT JUN 21 2014
FLZ047-212145-
SOUTHERN BREVARD COUNTY-
508 PM EDT SAT JUN 21 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER CENTRAL BREVARD COUNTY...
* UNTIL 545 PM EDT.
AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
NEAR ROCKLEDGE AND VIERA...MOVING SOUTHEAST AT 5 TO 10 MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE SUNTREE AND PINEDA.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2808 8058 2813 8061 2812 8061 2808 8059
2807 8064 2814 8078 2822 8086 2834 8073
2835 8070 2832 8060 2825 8060 2822 8059
2809 8056
TIME...MOT...LOC 2107Z 303DEG 7KT 2829 8075
SEDLOCKLocal storm report, Jun 21, 4:35 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
535 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
06/21/2014 M41 MPH BREVARD FL ASOS
THE MELBOURNE INTERNATIONAL AIRPORT ASOS RECORDED A 36
KNOT GUST OUT OF THE NORTH.
&&
ULRICHSpecial weather statement, Jun 21, 4:45 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
545 PM EDT SAT JUN 21 2014
FLZ047-212230-
SOUTHERN BREVARD COUNTY-
545 PM EDT SAT JUN 21 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 40 AND 45 MPH AND SMALL HAIL OVER SOUTHERN BREVARD COUNTY...
* UNTIL 630 PM EDT.
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL
OVER MELBOURNE AND PUSHING TOWARDS PALM BAY...MOVING SOUTHEAST AT 5
MPH.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE WEST MELBOURNE...PALM BAY AND VALKARIA.
THE PRIMARY THREAT WILL BE FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2785 8046 2787 8048 2783 8051 2783 8087
2805 8086 2815 8063 2814 8062 2815 8061
2817 8058 2807 8056 2797 8050 2797 8049
2794 8049 2786 8044
TIME...MOT...LOC 2144Z 300DEG 8KT 2802 8071
SEDLOCKLocal storm report, Jun 21, 4:51 PM EST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
551 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM TSTM WND GST MELBOURNE AIRPORT 28.10N 80.64W
06/21/2014 M39 MPH BREVARD FL ASOS
MELBOURNE AIRPORT ASOS RECORDED A 34 KNOT WIND GUST OUT
OF THE NORTH.
&&
ULRICHLocal storm report, Jun 21, 5:17 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
617 PM EDT SAT JUN 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0604 PM TSTM WND GST 4 NNW GRANT 27.98N 80.55W
06/21/2014 M42 MPH BREVARD FL MESONET
A WEATHERFLOW STATION MEASURED A 36 KNOT WIND GUST OUT OF
THE NORTH.
&&
ULRICHSpecial weather statement, Jun 21, 6:00 PM EST, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
700 PM EDT SAT JUN 21 2014
FLZ053-220000-
OSCEOLA-
700 PM EDT SAT JUN 21 2014
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER OSCEOLA COUNTY...
* UNTIL 800 PM EDT.
AT 651 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
NUMEROUS DEVELOPING SHOWERS AND STORMS CAPABLE OF PRODUCING STRONG
WINDS AND SMALL HAIL ACROSS OSCEOLA DUE TO SEVERAL BOUNDARY
COLLISIONS FROM EARLIER CELLS.
MOST RECENT DEVELOPMENT WAS TAKING PLACE ACROSS WESTERN OSCEOLA NEAR
POINCIANA AND NORTH CENTRAL OSCEOLA NEAR HARMONY...HOLOPAW AND
FOREVER FLORIDA. ANOTHER LARGE BOUNDARY COLLISION WILL HAPPEN IN THE
NEAR FUTURE OVER SOUTHERN OSCEOLA.
THE PRIMARY THREAT THROUGH MID EVENING FOR OSCEOLA COUNTY WITH ANY
STORM WILL BE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY
WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HAIL TO PENNY SIZE
MAY BE POSSIBLE IN A FEW CELLS. HEAVY RAINFALL WILL TEMPORARILY
REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES.
WILL CONTINUE TO MONITOR IF AN UPGRADE TO A SEVERE THUNDERSTORM
WARNING IS WARRANTED FOR A FEW STRONGER CELLS.
LAT...LON 2835 8086 2764 8088 2765 8114 2783 8122
2786 8131 2792 8132 2800 8139 2800 8142
2804 8147 2806 8145 2802 8138 2808 8135
2808 8145 2814 8146 2814 8153 2820 8153
2825 8156 2826 8165 2835 8166
TIME...MOT...LOC 2256Z 262DEG 6KT 2814 8144
SEDLOCKThunderstorm Wind, Brevard
- When
- June 21, 6:02 PM EST
- Where
- Brevard County, 3.48 mi ESE of Micco
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 27.862, -80.447
A mesonet weather station at Sebastian Inlet recorded a 62 mph wind gust.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Illinois, June 21, 2014$310,000 · 1.75 in hail · 22 events
- Tornado and Hail in Minnesota, June 21, 2014$159,000 · EF1 · 8 events
- Hail and Damaging Winds in Missouri, June 21, 2014$487,000 · 1 in hail · 8 events
- Flash Flooding and Flooding in Illinois, June 21, 2014$203,000 · 1.75 in hail · 20 events
- Hail in South Dakota, June 21, 2014$150,000 · 1.75 in hail · 5 events
- Damaging Winds in Georgia, June 21, 2014$41,000 · 60 kt wind · 9 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$39,000 · 1.5 in hail · 7 events
- Hail and Damaging Winds in South Carolina, June 21, 2014$25,000 · 1 in hail · 16 events
- Tornado and Flash Flooding in South Dakota, June 21 to 22, 2014EF0 · 30 events
- Hail and Damaging Winds in North Dakota, June 21, 2014$33,000 · 1.75 in hail · 5 events
- Damaging Winds in Tennessee, June 21, 2014$33,000 · 52 kt wind · 4 events
- Tornadoes in Colorado, June 21, 2014EF1 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521745.